MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC REDUCTION FORCEPS 180MM SPEED LOCK

WRIGHTS LANE SYNTHES USA PRODUCTS LLC REDUCTION FORCEPS 180MM SPEED LOCK
Model Number 399.06
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date the three clamps osteotome, malleolar forceps with two points and reduction forceps speed lock were missing the outer nut that holds the spin down nut in.They had all been broken.The issue was found out during an inspection.There was no patient involvement.This report is for one (1) reduction forceps 180mm speed lock.This is report 3 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Complaint is confirmed as we are able to confirm complaint description "that the outer nut that holds on the spin down is missing" on the received pictures.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.,background: investigation flow: damage.Visual inspection: reduction forceps 180mm speed lock was received at us cq.Upon visual inspection at cq, it is observed that the locking nut which holds the spin down nut got broken at laser weld and the broken part was not returned.It is also found that the spin down nut was missing.The rest of the device shows normal wear which would not contribute to the complaint condition.Thus, the complaint is confirmed.Device failure/ defect identified? yes.Dimensional inspection: dimensional inspection of the received device was not performed due to post manufacturing of the device.Documentation/ specification review: the following drawing(s) was reviewed; -reduction forceps, toothed speed lock, l 170mm: se_508944 no design issues or discrepancies were found during this investigation.Complaint confirmed? yes.Investigation conclusion: visual inspection, and document specification review of the received device was performed at cq.The complaint is confirmed the locking nut which holds the spin down nut got broken at laser weld.While a definitive root cause could not be determined for the broken locking nut, it is possible that the component might have encountered unintended forces.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history review a manufacturing related potential cause was not suspected, therefore, per franchise complaint product investigation procedure (b)(4) no manufacturing record evaluation is required.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
REDUCTION FORCEPS 180MM SPEED LOCK
Common Device Name
FORCEPS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9342383
Report Number2939274-2019-62289
Device Sequence Number2145362
Product Code HTD
UDI-Device Identifier10886982202260
UDI-Public(01)10886982202260
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number399.06
Device Catalogue Number399.06
Was Device Available for Evaluation? No
Date Returned to Manufacturer11/29/2019
Initial Date Received by Manufacturer 10/15/2019
Supplement Date Received by Manufacturer11/29/2019
12/12/2019
Initial Report FDA Received Date11/19/2019
Supplement Report FDA Received Date12/03/2019
12/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1